It has always appealed to my sense of humour that my GP (family doctor for those who don’t live in the UK) shares his name with an actor who once played James Bond. And for that reason he’s always called simply ‘James’ in our house.
Anyway, so I had an appointment with him this afternoon because I’ve been suffering from some side effects from my anti-depressants. For the sake of clarity, I’m on citalopram which was increased in dose a few weeks ago. Basically since the dose was increased I’ve had persistent heartburn and (I’ll try to be polite) loose bowels. Sorry, not nice I know.
So James’ verdict? Choose one of three options:
- Reduce the citalopram dose.
- Change to a different medication.
- Take another medication to try to combat the side effects.
Since reducing the dose isn’t really an option, and we didn’t want to risk changing med’s at the moment James prescribed an additional medication called Omeprazole which apparently should calm things down. Needless to say I hope it does!